Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jul 24, 2017, 1:07 AM CDT for Lincoln County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 1:07 AM CDT (06:07 UTC)
- Expired
- Jul 24, 2017, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 36 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2350 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
753 WWUS84 KHUN 240607 SPSHUN Special Weather Statement National Weather Service Huntsville AL 107 AM CDT MON JUL 24 2017 TNZ076-096-097-240630- Franklin TN-Moore TN-Lincoln TN- 107 AM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 130 AM CDT... At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near Fayetteville, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fayetteville, Huntland, Tims Ford Lake, Lincoln, Hurdlow, Elora, Smithland, Kelso, Lexie Crossroads and Marble Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3524 8627 3499 8624 3499 8659 3517 8661 TIME...MOT...LOC 0607Z 264DEG 14KT 3509 8651 $$ 12
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:48 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 24, 12:48 AM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1248 AM CDT Mon Jul 24 2017 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 900 PM CDT Sun Jul 23 2017 Shower and thunderstorm activity rapidly diminished in our area with the loss of daytime heating earlier this evening. However, to our north, showers and thunderstorms erupted along the leading edge of an upper trough late in the afternoon and are ongoing in some areas. The southern extent of this line of showers/storms is moving mainly through Coffee and Grundy Counties (TN), but is also clipping the far northern edge of Franklin County (TN). Residents in Franklin County may not see much if any rainfall but will experience slightly cooler, northerly outflow winds from this convection through about 10 PM or so. To the west, convection has largely diminished in West TN, with mainly stratiform rain now drifting SEWRD and nearing the NW edge of AL. Some of this light rain may move into western portions of Lauderdale County in the next hour. Another warm/muggy night is on tap across the area with lows by daybreak Monday only in the low/mid 70s. Some redevelopment of showers/storms is possible tonight as the upper trough moves into our area. But, with the absence of sfc heating POPs will be kept relatively low. Fog was introduced in some areas later tonight, especially in northeastern AL in areas where the heaviest rainfall occurred earlier. .SHORT TERM...(Monday through Tuesday) Issued at 257 PM CDT Sun Jul 23 2017 The NAM model over the past few days has been indicating an outflow boundary or wave moving southward across the region late tonight and during Monday morning. The GFS/ECMWF were showing this but not as strongly. As such, will keep rain chances going, but at a chance, not likely range. With the rains being convective, chances of a location with good odds of getting wet will not be high enough to support higher PoPs. With more clouds than sun, temperatures to start a new work week will be a bit cooler, "only" in the upper 80s to around 90. Even with dewpoints in the lower 70s, they should not be high enough to warrant Heat Advisories - at least this issuance. Similarly very to hot conditions will continue on Tuesday, as high precipitable water amounts continue. PW amounts in the 1.8 to 2 inches should continue, which will keep a threat of locally heavy rains, gusty winds, and electrically active storms. A front moving southward with a dip in the northern stream will approach the area on Tuesday, but should remain north of the region. .LONG TERM...(Tuesday night through Saturday) Issued at 257 PM CDT Sun Jul 23 2017 The Tennessee Valley will be pinched between systems on Wednesday with a shear axis/remnant low situated across the southeast and a front well to the northwest across the Great Lakes/Midwest. Hard to pinpoint significant synoptic forcing in this particular regime but given the very moist airmass in place expect widely scattered diurnal convection will be a good bet once again. The evolution of the longwave pattern becomes a bit questionable as we head toward the latter part of the work week and toward next weekend. The ECMWF maintains generally northwest flow across the Tennessee Valley and eventually slides the aforementioned front toward the area on Friday/Saturday. This would maintain a rather unsettled regime with increasing rain chances late week. The GFS meanwhile has a higher amplitude eastern US trough by late week. In turn, the 12z GFS meanwhile drives a stronger front through on Friday with more pronounced energy in the southern stream. This would point toward cooler weather toward next weekend. This particular solution has been fairly consistent in the last several runs. Looking at the blend of medium range guidance, the more progressive solution may be preferred. Eventually we may see the remnant upper energy cut off/retrograde back into the area Sunday night/Monday, but that's beyond this forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1247 AM CDT Mon Jul 24 2017 VFR conditions to prevail through the next few hours. Patchy fog is expected to develop shortly before sunrise so have included vsby dropping around 4 or 5SM at the moment. Any fog development should lift by 13Z, or shortly after. Afternoon thunderstorms are expected again tomorrow afternoon, but given their widely scattered nature, have removed mention of TS until confidence increases. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KDW SHORT TERM...RSB LONG TERM...15 AVIATION...Barron For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 23, 7:00 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 700 PM CDT Sun Jul 23 2017 ALZ001>010-016-TNZ076-096-097-241100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 700 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered thunderstorms remain possible through the evening and overnight hours, as a weak cold front approaches the outlook area from the northwest. Brief heavy downpours, gusty winds to 40 MPH and occasional cloud to ground lightning will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are again expected on Monday, with a few of these storms becoming strong in nature. Heavy rainfall and localized flooding will be the main impacts with this activity, in addition to gusty winds up to 50 mph and frequent lightning. Isolated to scattered thunderstorms are then possible through the remainder of the work week, of which a few could be strong in nature. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 24, 1:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Huntsville AL 107 AM CDT MON JUL 24 2017 TNZ076-096-097-240630- Franklin TN-Moore TN-Lincoln TN- 107 AM CDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 130 AM CDT... At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near Fayetteville, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Fayetteville, Huntland, Tims Ford Lake, Lincoln, Hurdlow, Elora, Smithland, Kelso, Lexie Crossroads and Marble Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3524 8627 3499 8624 3499 8659 3517 8661 TIME...MOT...LOC 0607Z 264DEG 14KT 3509 8651 12
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:05 AM CDT | Special Weather Statement | HUN | Lawrence | 25 min |
| Jul 24, 5:04 AM CDT | Special Weather Statement | HUN | Colbert | 26 min |
| Jul 24, 2:46 PM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jul 24, 2:54 PM CDT | Special Weather Statement | HUN | Lawrence | 36 min |
| Jul 24, 3:17 PM CDT | Special Weather Statement | HUN | Marshall | 28 min |
| Jul 24, 3:33 PM CDT | Special Weather Statement | HUN | Cullman | 27 min |
| Jul 24, 3:48 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 27 min |
| Jul 24, 4:07 PM CDT | Special Weather Statement | HUN | Morgan | 23 min |
| Jul 24, 4:25 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 35 min |
| Jul 24, 4:32 PM CDT | Special Weather Statement | HUN | Morgan | 28 min |
| Jul 24, 5:08 PM CDT | Special Weather Statement | HUN | Franklin | 22 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.